Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Have normal TSH, elevated thyroglobulin antibody. Feeling fatigue, hair loss. Hashimotos disease?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have a normal TSH and an elevated thyroglobulin antibody of 308. I am extremely fatigued lossing hair all the symptoms of hypothyroidism. My doctor mentioned hashimotos disease. Do they need more lab for a definitive dx or what am I looking at here. I am getting desperate.
Posted Mon, 6 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shoaib Khan 1 hour later
Hello and welcome to XXXXXXX

Thank you for writing to us.

First of all, hypothyroidism is the main indicator of Hashimoto's disease. The diagnosis of which depends completely on a clinical history, current presentation and blood work (including thyroid hormone levels and thyroid antibody level).

But, only clinical history and thyroid blood tests are not sufficient to give details of the exact cause. A combination of the patient's clinical history, antibody screening (as mentioned above), along with a thyroid scan can help diagnose the precise underlying thyroid problem more clearly. If a pituitary or hypothalamic (parts of the brain responsible for production of thyroid hormone) cause is suspected, an MRI of the brain and other studies may be warranted. These investigations should be made on a case by case basis, and not by default in all cases.

I hope you found this information helpful, please do write back to me with further clarifications, if any; and I would gladly clarify.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor